MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLSTENT¿ ENTERAL ENDOPROSTHESIS; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC - GALWAY WALLSTENT¿ ENTERAL ENDOPROSTHESIS; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565590
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).A wallstent enteral uncovered stent and delivery system were returned for analysis.The stent was received not deployed.Visual analysis of the returned device identified uncrossed and kinked stent wires at one end of the stent.The blue outer sheath was stretched and bent.The clear outer sheath at the distal end was also bent.Functional evaluation revealed that it was not possible to deploy the stent using the delivery system as received and there was a significant resistance encountered during attempted deployment.However, the stent was deployed by cutting the outer sheath and pulling the tip distally.No other issues were noted with the stent and delivery system.The damages noted with the returned device were consistent with the application of excessive force during used.Taking all available information into consideration, the investigation concluded that the observed failures and the reported event were likely due to anatomical or procedural factors encountered during the procedure which limited the performance of the device.Therefore, the most probable root cause is operational context.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.A search of the complaint database confirmed that no other similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallstent enteral uncovered stent was to be used to treat an intestinal obstruction due to malignant stenosis during a stent placement procedure performed on (b)(6) 2018.Reportedly, the patient's anatomy was tight.According to the complainant, during procedure, the stent failed to deploy when it reached the stenosis along the guidewire in the intestinal tract.The stent was removed from the patient fully covered by the outer sheath.The procedure was completed with a different device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Note: this event has been deemed an mdr-reportable event based on investigation results which revealed uncrossed and kinked stent wires at the distal end.

Brand Name
WALLSTENT¿ ENTERAL ENDOPROSTHESIS
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7890809
Report Number3005099803-2018-02607
Device Sequence Number1908669
Product Code MQR
UDI-Device Identifier08714729285083
UDI-Public08714729285083
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K000281
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2018
Device Model NumberM00565590
Device Catalogue Number6559
Device Lot Number0019721714
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2018
Initial Report FDA Received Date09/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1